MAUDE Adverse Event Report: PRINCETON BIOMEDITECH CORPORATION OSOM; VISUAL, PREGNANCY TEST, PRESCRIPTION USE

PRINCETON BIOMEDITECH CORPORATION OSOM; VISUAL, PREGNANCY TEST, PRESCRIPTION USE
Catalog Number 1004
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
On july 30, 2024, the end user, a health care provider, notified (b)(6) (distributor) of two false negative hcg results obtained with patient urine samples.The event was reported to princeton biomeditech corp.(manufacturer) on july 30, 2024.The osom ultra hcg combo test (kit), part number 1004, lot 563l13, expiration 2025-12-31 was used.The distributor asked the user to return the kit for investigation.The end user reported getting false negative result with two patient urine samples.Quantitative hcg tests were performed and resulting values were 177,000 and 59,000 miu/ml.Both pregnancies were confirmed by ultrasound.The end user returned 66 test devices on july 31, 2024, for further investigation.The end user believed the false negatives were isolated to a single lot of osom cartridges and only occurred in some boxes.As the end user reported the issue to the distributor, who then reported the issue to the manufacturer, we (manufacturer) do not have additional information about the patient or the end user.On august 15, 2024, our investigation revealed the issue was caused by a product problem affecting about 50 test devices, across fewer than 40 boxes of product.Corrective actions were initiated, including a recall of the product lot to the end user level.
 
Additional Manufacturer Narrative
The subject test kit was returned by the end user.Review of batch records revealed no discrepancies, but testing of the returned test kit confirmed the reported performance issue.Patient information such as patient's name, age, and race, etc.Were not received from the end user or from the distributor.According to the information provided, the healthcare provider performed the urine rapid test (sekisui ultra hcg combo test) and obtained a negative result for two patients.The provider then performed a quantitative hcg test, which was positive for each patient.The pregnancy was confirmed by ultrasound for each patient.Through the distributor, additional information was requested from the healthcare provider, including information on timing and sequence of events and outcomes, but no response has been received.There was no adverse health event reported affecting these patients.Limitations described in package insert of osom ultra hcg combo test: as with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse igg antibodies (hama) in the sample.Similarly, specimens from patients who have been routinely exposed to animals or to animal serum products may contain heterophile antibodies which may cause erroneous results.Elevated hcg levels have been reported in patients with both gestational and nongestational trophoblastic diseases.The hcg of trophoblastic neoplasms is similar to that found in pregnancy, so these conditions, including choriocarcinoma and hydatidiform mole, should be ruled out before pregnancy is diagnosed.An extremely low concentration of hcg during the early stage of pregnancy can give a negative result.In this case, another specimen should be obtained at least 48 hours later and tested.The hcg level may remain detectable for several weeks after normal delivery, delivery by cesarean section, spontaneous abortion, or therapeutic abortion.The hcg level in the case of spontaneous abortion may be very low and eventually decrease.The test is highly sensitive, and specimens which test positive during the initial days after conception may later be negative due to natural termination of the pregnancy.Natural termination occurs in 22% of clinically unrecognized pregnancies and 31% of pregnancies overall.Subsequent testing of a new urine or serum sample after an additional 48 hours is recommended in order to confirm that the hcg level is rising as indicated in a normal pregnancy.· the concentration of hcg may be very low in the case of ectopic pregnancy.A suspected ectopic pregnancy may be further evaluated using a quantitative hcg assay.Very high levels of hcg may exist in certain pregnancies and pathological conditions (e.G., choriocarcinoma and hydatidiform mole).This may weaken the signal line.The physician should evaluate data obtained from this kit in light of other clinical information.Samples which contain excessive bacterial contamination or have been subjected to repeated freezing and thawing should not be used because such specimens can give spurious results.Urine samples collected after consumption of a large amount of fluids may contain a lower hcg concentration.If such a sample is negative, a first morning specimen should be obtained and retested.In rare occasions, persistent low levels of hcg present in men and in nonpregnant women (concentrations 3 to 100 miu/ml) may result in positive results.Batch records and performance test results were reviewed and no discrepancies were found.The qc data showed the lot was manufactured with acceptable performance at the time of product release.The returned test devices were tested with qc controls in 3 replicates.Upon investigation, the manufacturer was able to duplicate the reported issue and discovered that an incorrect component was used in about 50 test devices of the product lot.These 50 devices are estimated to be distributed across up to 40 kit boxes.As a result, the manufacturer has initiated corrective actions, including a recall of the product lot together with the distributor to the end user level.A device malfunction has been confirmed and corrective actions have been initiated, including a recall of the product lot to the end user level, expected to commence on or about sep 9, 2024.Adverse events have not occurred and are not likely to occur; however, this event should be reported as a malfunction that could result in an "other serious or important medical event.".
 
Event or Problem Description
On (b)(6) 2024, the end user, a health care provider, notified sekisui diagnostics (distributor) of two false negative hcg results obtained with patient urine samples.The event was reported to princeton biomeditech corp.(manufacturer) on july 30, 2024.The osom ultra hcg combo test (kit), part number 1004, lot 563l13, expiration 2025-12-31 was used.The distributor asked the user to return the kit for investigation.The end user reported getting false negative result with two patient urine samples.Quantitative hcg tests were performed and resulting values were 177,000 and 59,000 miu/ml.Both pregnancies were confirmed by ultrasound.The end user returned (b)(4) test devices on july 31, 2024 for further investigation.The end user believed the false negatives were isolated to a single lot of osom cartridges and only occurred in some boxes.As the end user reported the issue to the distributor, who then reported the issue to the manufacturer, we (manufacturer) do not have additional information about the patient or the end user.On august 15, 2024, our investigation revealed the issue was caused by a product problem affecting about 50 test devices, across fewer than 40 boxes of product.Corrective actions were initiated, including a recall of the product lot to the end user level.
 
Additional Manufacturer Narrative
The subject test kit was returned by the end user.Review of batch records revealed no discrepancies, but testing of the returned test kit confirmed the reported performance issue.Patient information such as patient's name, age, and race, etc.Were not received from the end user or from the distributor.According to the information provided, the healthcare provider performed the urine rapid test (sekisui ultra hcg combo test) and obtained a negative result for two patients.The provider then performed a quantitative hcg test, which was positive for each patient.The pregnancy was confirmed by ultrasound for each patient.Through the distributor, additional information was requested from the healthcare provider, including information on timing and sequence of events and outcomes, but no response has been received.There was no adverse health event reported affecting these patients.Limitations described in package insert of osom ultra hcg combo test: as with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse igg antibodies (hama) in the sample.Similarly, specimens from patients who have been routinely exposed to animals or to animal serum products may contain heterophile antibodies which may cause erroneous results.Elevated hcg levels have been reported in patients with both gestational and nongestational trophoblastic diseases.The hcg of trophoblastic neoplasms is similar to that found in pregnancy, so these conditions, including choriocarcinoma and hydatidiform mole, should be ruled out before pregnancy is diagnosed.An extremely low concentration of hcg during the early stage of pregnancy can give a negative result.In this case, another specimen should be obtained at least 48 hours later and tested.The hcg level may remain detectable for several weeks after normal delivery, delivery by cesarean section, spontaneous abortion, or therapeutic abortion.The hcg level in the case of spontaneous abortion may be very low and eventually decrease.The test is highly sensitive, and specimens which test positive during the initial days after conception may later be negative due to natural termination of the pregnancy.Natural termination occurs in 22% of clinically unrecognized pregnancies and 31% of pregnancies overall.Subsequent testing of a new urine or serum sample after an additional 48 hours is recommended in order to confirm that the hcg level is rising as indicated in a normal pregnancy.The concentration of hcg may be very low in the case of ectopic pregnancy.A suspected ectopic pregnancy may be further evaluated using a quantitative hcg assay.Very high levels of hcg may exist in certain pregnancies and pathological conditions (e.G., choriocarcinoma and hydatidiform mole).This may weaken the signal line.The physician should evaluate data obtained from this kit in light of other clinical information.Samples which contain excessive bacterial contamination or have been subjected to repeated freezing and thawing should not be used because such specimens can give spurious results.· urine samples collected after consumption of a large amount of fluids may contain a lower hcg concentration.If such a sample is negative, a first morning specimen should be obtained and retested.· in rare occasions, persistent low levels of hcg present in men and in nonpregnant women (concentrations 3 to 100 miu/ml) may result in positive results.Batch records and performance test results were reviewed and no discrepancies were found.The qc data showed the lot was manufactured with acceptable performance at the time of product release.The returned test devices were tested with qc controls in 3 replicates.Upon investigation, the manufacturer was able to duplicate the reported issue and discovered that an incorrect component was used in about 50 test devices of the product lot.These 50 devices are estimated to be distributed across up to 40 kit boxes.As a result, the manufacturer has initiated corrective actions, including a recall of the product lot together with the distributor to the end user level.A device malfunction has been confirmed and corrective actions have been initiated, including a recall of the product lot to the end user level, expected to commence on or about sep 9, 2024.Adverse events have not occurred and are not likely to occur; however, this event should be reported as a malfunction that could result in an "other serious or important medical event.".

Brand Name
OSOM
Common Device Name
VISUAL, PREGNANCY TEST, PRESCRIPTION USE
Manufacturer (Section D)
PRINCETON BIOMEDITECH CORPORATION
4242 us highway 1
monmouth junction NJ 08852 1905
Manufacturer (Section G)
PRINCETON BIOMEDITECH CORPORATION
4242 us highway 1
monmouth junction NJ 08852 1905
Manufacturer Contact
young-a kim
4242 us highway 1
monmouth junction, NJ 08852-1905
7322741000
MDR Report Key20164422
Report Number2246703-2024-00002
Device Sequence Number15276778
Product Code JHI
UDI-Device Identifier00742860100208
UDI-Public00742860100208
Combination Product (Y/N)N
PMA/510(K) Number
K944426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number1004
Device Lot Number564L13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient SexFemale